MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER¿ NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number BN7TCDF8L
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Still pending is the manufactured date and the expiration date.Therefore, a supplemental report will be submitted to update the expiration date and manufactured date.Concomitant product: carto 3 system, us catalog #: unknown, serial #: unknown.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure for atrioventricular nodal reentrant tachycardia (avnrt) with an ez steer¿ nav ds bi-directional electrophysiology catheter.During the procedure, a sensor error (unspecified) displayed on the carto 3 system.Catheter cable was replaced and the issue persisted.Ez steer¿ nav ds bi-directional electrophysiology catheter was replaced and the issue resolved.There were no difficulties maneuvering the ez steer¿ nav ds bi-directional electrophysiology catheter.Upon visual inspection of catheter # 1, an exposed wire was observed near the distal electrode.There were no patient consequences.The magnetic sensor error was assessed as not reportable.The potential risk that a magnetic sensor error could cause or contribute to a death or serious deterioration in the patient¿s state of health was remote.The exposed wire observed near the distal electrode was assessed as a reportable malfunction.
 
Additional Manufacturer Narrative
The biosense webster inc.Failure analysis lab received the device for evaluation on 8/14/2018.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
The device history record, manufactured date and expiration date have been provided on august 9, 2018.Therefore, expiration date and manufactured date have been populated.The device history record (dhr) for the lot number 30052918m has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.No device was received for analysis.Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.Manufactured reference number: (b)(4).
 
Additional Manufacturer Narrative
Investigation summary: it was reported that a patient underwent an ablation procedure for atrioventricular nodal reentrant tachycardia (avnrt) with an ez steer¿ nav ds bi-directional electrophysiology catheter.During the procedure, a sensor error (unspecified) displayed on the carto 3 system.Catheter cable was replaced and the issue persisted.Ez steer¿ nav ds bi-directional electrophysiology catheter was replaced and the issue resolved.There were no difficulties maneuvering the ez steer¿ nav ds bi-directional electrophysiology catheter.Upon visual inspection of catheter # 1, an exposed wire was observed near the distal electrode.There were no patient consequences.The device was visually inspected and it was found in good conditions.Then, electrical test was performed on the catheter and it was found within specifications.No electrical malfunction was observed.Additionally, the catheter was tested on the generator and the temperature and impedance values were observed within specifications.Then, a deflection test was performed and it was found within specifications.The catheter was deflecting correctly.Then, magnetic sensor functionality was tested on the carto and the catheter failed, error 105 was observed.A failure analysis was performed and the catheter was dissected on the tip area.Loss of electrical continuity at the sensor was found.It was determined that the root cause was an internal failure of the sensor.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.During manufacturing process, all the catheters are inspected for visual damages before packaging.On line inspections and functional tests are in place to prevent this type of failure from leaving the facility.The customer complaint was confirmed.Manufacturer's ref.No: (b)(4).

Brand Name
EZ STEER¿ NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7766180
Report Number2029046-2018-01926
Device Sequence Number184888
Product Code OAD
UDI-Device Identifier10846835003000
UDI-Public10846835003000
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P010068/S6
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2021
Device Catalogue NumberBN7TCDF8L
Device Lot Number30052918M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Initial Date Received by Manufacturer 07/10/2018
Supplement Date Received by Manufacturer08/09/2018
08/14/2018
08/27/2018
Initial Report FDA Received Date08/08/2018
Supplement Report FDA Received Date08/10/2018
08/20/2018
09/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1